Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS Atlanta, GA

July 26, 2010Coweta County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 26, 2010, 2:07 AM EDT for Coweta County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2010, 2:07 AM EDT (06:07 UTC)
Expired
Jul 26, 2010, 8:00 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:04 AM EDTFLASH FLOODNewnan, GASHENANDOAH BLVD NEAR WHITE OAK GOLF COURSE IN NEWNAN HAS 2 TO 4 FEET OF WATER OVER THE ROAD. WATER ALSO OVER THOMASON AND EAST BROAD AND JEFFERSON AND POSTAL PARKWAY IN NEWNAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1830 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS52 KFFC 260607
FFWFFC
GAC077-261200-
/O.NEW.KFFC.FF.W.0011.100726T0607Z-100726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 AM EDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 800 AM EDT

* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM NEARLY STATIONARY THUNDERSTORMS OVER CENTRAL   
  COWETA COUNTY FROM NEAR MADRAS TO SHARPSBURG TO NEWNAN.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TURIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATES OVER 3 INCHES OF RAINFALL HAVE FALLEN ACROSS CENTRAL 
COWETA COUNTY EARLY THIS MORNING AND AN ADDITIONAL INCH OR TWO IS 
POSSIBLE THROUGH 6 AM. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL 
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS 
HIGHWAYS AND UNDERPASSES. COWETA 911 CENTER REPORTS SEVERAL STREETS 
FLOODED IN DOWNTOWN NEWNAN. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3350 8469 3334 8458 3327 8475 3341 8486

$$
3 follow-up statements
296 
WGUS72 KFFC 260730
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 AM EDT MON JUL 26 2010

GAC077-261200-
/O.CON.KFFC.FF.W.0011.000000T0000Z-100726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COWETA GA-
330 AM EDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR 
CENTRAL COWETA COUNTY...

AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
THE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL AND CAUSED FLOODING 
ACROSS PARTS OF CENTRAL COWETA COUNTY HAS DISSIPATED... WITH ONLY 
LIGHT RAIN REMAINING. 

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERE FLOODING ALONG 
SHENANDOAH BLVD NEAR WHITE OAK GOLF COURSE IN NEWNAN. WATER WAS ALSO 
REPORTED OVER THOMASIN AND EAST BROAD... AND JEFFERSON AND POSTAL 
PARKWAY IN NEWNAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE HEAVY RAIN HAS ENDED... RADAR INDICATES BETWEEN 4 AND 5 
INCHES OF RAINFALL HAVE FALLEN ACROSS CENTRAL COWETA COUNTY BETWEEN 
MIDNIGHT AND 3 AM THIS MORNING. THE EXCESSIVE RUNOFF FROM THIS HEAVY 
RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS... AS WELL AS ALONG LOW LYING... FLOOD PRONE STREETS... 
HIGHWAYS AND UNDERPASSES. 

THE FLOODED LOCATIONS WILL BE SLOW TO DRAIN... SO BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3350 8469 3334 8458 3327 8475 3341 8486

$$
241 
WGUS72 KFFC 261006
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT MON JUL 26 2010

GAC077-261200-
/O.CON.KFFC.FF.W.0011.000000T0000Z-100726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COWETA GA-
606 AM EDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR 
CENTRAL COWETA COUNTY...

AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW THE HEAVY RAINS HAVE ENDED... AND THIS TREND IS EXPECTED TO 
CONTINUE THROUGH THIS MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR RAINFALL ESTIMATES INDICATE 4 TO 5 INCHES OF RAIN FELL OVER 
CENTRAL COWETA COUNTY BETWEEN MIDNIGHT AND 3 AM THIS MORNING.  THE 
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL COULD CONTINUE TO CAUSE 
FLOOD PROBLEMS ALONG SMALL CREEKS AND STREAMS... AS WELL AS ALONG 
LOW LYING... FLOOD PRONE STREETS... HIGHWAYS AND UNDERPASSES THROUGH 
8 AM THIS MORNING. 

COWETA COUNTY OFFICIALS CONTINUE TO REPORT SEVERAL ROADS CLOSED IN 
THE NEWNAN AREA DUE TO THE HEAVY RAINS OVERNIGHT. ONE OF THE ROADS 
STILL CLOSED INCLUDE WALT SANDERS ROAD JUST OFF HIGHWAY 34. 

THE FLOODED LOCATIONS WILL BE SLOW TO DRAIN... SO BE ESPECIALLY 
CAUTIOUS DURING YOUR MORNING COMMUTE. DO NOT DRIVE YOUR VEHICLE INTO 
AREAS WHERE THE WATER COVERS THE ROADWAY...THE WATER DEPTH MAY BE 
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3350 8469 3334 8458 3327 8475 3341 8486

$$
425 
WGUS72 KFFC 261155
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 AM EDT MON JUL 26 2010

GAC077-261201-
/O.EXP.KFFC.FF.W.0011.000000T0000Z-100726T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COWETA GA-
755 AM EDT MON JUL 26 2010

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 800 AM EDT 
FOR CENTRAL COWETA COUNTY...

AT 755 AM EDT...THE RAIN HAS LONG ENDED ACROSS COWETA COUNTY AND THE 
FLOOD PROBLEMS WILL CONTINUE TO IMPROVE. THEREFORE... THE FLASH 
FLOOD WARNING FOR CENTRAL COWETA COUNTY WILL BE ALLOWED TO EXPIRE AT 
8 AM EDT THIS MORNING. 

LAT...LON 3350 8469 3334 8458 3327 8475 3341 8486

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:54 AM EDT, 13 minutes earlier.

Area forecast discussion, Jul 26, 1:54 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 AM EDT MON JUL 26 2010

.AVIATION UPDATE...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO DEVELOP ACROSS
PARTS OF NORTH GEORGIA...WITH THE STRONGEST STORMS OVER COWETA
COUNTY AND DRIFTING NORTH TOWARD ATL. HAVE INCLUDED A TEMPO AT ATL
FROM 06-08Z TO ACCOUNT FOR THE APPROACHING STORM. EXPECT THE
CONVECTION TO GRADUALLY WEAKEN AND DISSIPATE BY 09Z... SO SHOWED
THIS TREND IN LATEST ATL TAF. OTHERWISE... A WEAK TROUGH OF LOW
PRESSURE OVER NORTH GA WILL SAG SOUTHWARD AND BRING WINDS MORE WEST
BY 12Z...THEN NW BY 15-17Z. THIS WILL ALSO PROVIDE A FOCUS FOR
SCATTERED TSTMS DURING DAYTIME HEATING...AND WARRANTS A TEMPO TSTM
GROUP IN ALL TAFS BETWEEN 20-24Z. SHOULD SEE CONVECTION DISSIPATE
DURING THE EVENING... BUT WOULD NOT BE SURPRISED TO SEE A FEW
LINGERING STORMS NEAR THE SURFACE TROUGH OVERNIGHT. /39

&&

.PREV DISCUSSION... /ISSUED 656 PM EDT SUN JUL 25 2010/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... HEAT INDEX VALUES
ONCE AGAIN RISING INTO THE ADVISORY RANGE FOR ALMOST ALL OF THE
FORECAST AREA OUTSIDE OF THE HIGHER ELEVATIONS IN THE MOUNTAINS. I
WILL LET THE CURRENT ADVISORY RIDE THROUGH 7PM. WITH INCREASING
CLOUDS AND BETTER PRECIPITATION COVERAGE EXPECTED MONDAY MY
FORECAST HEAT INDEX VALUES ARE BELOW ADVISORY CRITERIA ACROSS ALL
BUT THE FAR SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. I
AM EXTENDING THE ADVISORY FOR THE AREA GENERALLY SOUTH AND EAST OF
A LINE FROM CUSSETA TO MACON AND WASHINGTON UNTIL 7PM MONDAY BUT
LETTING THE REMAINDER OF THE ADVISORY EXPIRE THIS EVENING.

NO SIGNIFICANT CHANGES TO THE SHORT TERM FORECAST TRENDS FROM THE
PREVIOUS FEW MODEL RUNS. UPPER RIDGE FROM THE WESTERN ATLANTIC
INTO THE SOUTHEASTERN U.S. IS STILL EXPECTED TO REMAIN CENTERED
OVER COASTAL GEORGIA AND THE CAROLINAS...AND BEGIN SLOWLY SHIFTING
BACK TO THE WEST AS WE GO THROUGH THE FIRST HALF OF THE WEEK. A
WEAK SURFACE IS STILL EXPECTED TO SAG INTO NORTH GEORGIA EARLY
MONDAY...AND STALL SOMEWHERE OVER NORTH AND CENTRAL GEORGIA
THROUGH TUESDAY. NOT MUCH IN THE WAY OF LOW LEVEL CONVERGENCE
ALONG THE FRONT OR UPPER LEVEL SUPPORT...BUT DEEPER MOISTURE TO
THE WEST SHOULD GET DRAWN INTO THE REGION ALONG AND AHEAD OF THE
FRONT INCREASING OUR RAIN CHANCES A BIT MONDAY AND TUESDAY.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER RIDGE STILL EXPECTED TO SLOWLY SHIFT WEST THROUGH THE
EXTENDED FORECAST PERIOD. ALTHOUGH THE UPPER RIDGE REMAINS THE
DOMINANT FEATURE THROUGH NEXT WEEKEND...PLENTY OF LOW AND MID
LEVEL MOISTURE REMAINS OVER THE REGION FOR AT LEAST ISOLATED TO
SCATTERED...MAINLY DIURNAL...CONVECTION EACH DAY. ANOTHER WEAK
COLD FRONT IS EXPECTED TO DROP INTO THE STATE AROUND MID WEEK...
BUT WITH NO UPPER SUPPORT WE SHOULD ONLY SEE SLIGHT INCREASES IN
RAIN CHANCES. BOTTOM LINE IS HOT WEATHER CONTINUES WITH ONLY LOW
TO MODERATE CHANCES FOR RAIN EACH DAY.

20

AVIATION...
TSRA REMAINING WELL NORTH AND SOUTH OF THE ATL/AHN AREA TERMINALS SO
FAR THIS EVENING. WILL MONITOR RADAR/SATELLITE TRENDS FOR POSSIBLE
DEVELOPMENT NEARBY...BUT EXPECT THEY WILL REMAIN OUT OF MOST OF
THOSE LOCAL AIRPORTS TODAY. SEVERAL MODELS SUGGEST INITIAL TSRA
FORMING CLOSER TO ATL ON MONDAY AFTERNOON...SO INTRODUCED A PROB30
PERIOD CENTERED ON MOST LIKELY INITIATION TIME. WINDS REMAIN
GENERALLY SW TO W THROUGH THE NEXT 24 HOURS OR SO.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  95  73  93  73 /  20  40  30  30  30
ATLANTA         79  91  74  91  75 /  20  50  30  30  30
BLAIRSVILLE     72  88  69  89  71 /  20  50  30  40  30
CARTERSVILLE    74  91  72  92  72 /  20  50  30  30  30
COLUMBUS        79  94  75  94  76 /  20  40  20  30  20
GAINESVILLE     75  91  73  92  74 /  20  50  30  30  30
MACON           78  95  75  94  75 /  20  40  20  30  20
ROME            75  92  72  92  72 /  20  50  30  30  20
PEACHTREE CITY  74  92  73  92  72 /  20  50  30  30  20
VIDALIA         77  96  76  95  77 /  10  30  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

&&
Hazardous weather outlook, Jul 25, 11:10 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 PM EDT SUN JUL 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1110 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THROUGH
EARLY MONDAY MORNING. ALSO...DANGEROUSLY HIGH DAYTIME HEAT INDICES
AND WARM AND MUGGY NIGHTTIME TEMPERATURES WILL CONTINUE FOR MUCH
CENTRAL GEORGIA THROUGH MONDAY.

.SYNOPSIS...
A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEAST
THROUGH TONIGHT. A WEAK SURFACE TROUGH OF LOW PRESSURE ALONG THE
EASTERN APPALACHIANS WILL PERSIST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS ARE CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY RAIN...NORTH OF A LINE THROUGH LA GRANGE...
MCDONOUGH...AND ATHENS.

.OTHER HAZARDS...
DAYTIME HEAT INDEX VALUES OF 105 TO 110 ARE AGAIN POSSIBLE OVER MUCH
OF CENTRAL GEORGIA ON MONDAY. FOR MORE INFORMATION ON THE EXTREME
HEAT...SEE THE LATEST HEAT ADVISORY STATEMENT.

.DISCUSSION...
DEEP TROPICAL MOISTURE AND A MODERATELY UNSTABLE AIRMASS WITH CAPES
AROUND 1500 WILL CONTINUE THROUGH TONIGHT. THIS WILL RESULT IN THE
POSSIBILITY OF THUNDERSTORMS THROUGH THE NIGHT...MAINLY ACROSS
PORTIONS OF NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE OVER CENTRAL GEORGIA
THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 25, 8:45 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SUN JUL 25 2010

GAZ009-016-260115-
845 PM EDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE AND
TOWNS COUNTIES UNTIL 915 PM EDT...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM MACEDONIA TO ANA RUBY FALLS TO
QUALATCHEE LAKE......MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WHITE AND TOWNS COUNTIES
THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SMITHGALL WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN...HELEN...SAUTEE...BLUE MOUNTAIN
SHELTER...TITUS...MACEDONIA...HIAWASSEE...MOUNTAIN SCENE...PLUM
ORCHARD GAP SHELTER AND TATE CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 25, 10:13 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     MINERAL BLUFF           34.91N 84.28W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE POWER LINE DOWN ON BLACKBERRY DRIVE.

0710 PM     TSTM WND DMG     1 NW BLUE RIDGE         34.87N 84.34W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SCENIC DRIVE.

&&

JLF
Local storm report, Jul 25, 11:43 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     2 S ADAIRSVILLE         34.34N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON WHITE ROAD.

0632 PM     TSTM WND DMG     3 S ADAIRSVILLE         34.32N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON JARRETT LOOP ROAD.

&&

JLF
Local storm report, Jul 25, 11:44 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             10 NW ROME              34.36N 85.31W
07/25/2010  E0.25 INCH       FLOYD              GA   COUNTY OFFICIAL

            PEA SIZED HAIL REPORTED ON BIG TEXAS VALLEY ROAD

0620 PM     TSTM WND DMG     8 SE CALHOUN            34.42N 84.85W
07/25/2010                   GORDON             GA   COUNTY OFFICIAL

            ONE LARGE TREE DOWN ACROSS BLALOCK ROAD

0624 PM     HAIL             2 W ADAIRSVILLE         34.37N 84.97W
07/25/2010  E0.88 INCH       BARTOW             GA   PUBLIC

            DIME TO NICKEL SIZE HAIL ON MAY STREET

0632 PM     TSTM WND DMG     3 S ADAIRSVILLE         34.32N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON JARRETT LOOP ROAD.

0632 PM     TSTM WND DMG     2 S ADAIRSVILLE         34.34N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON WHITE ROAD.

0645 PM     HAIL             ADAIRSVILLE             34.37N 84.93W
07/25/2010  E1.75 INCH       BARTOW             GA   COUNTY OFFICIAL

            GOLF BALL SIZED HAIL BROKE WINDOWS IN ADAIRSVILLE

0710 PM     TSTM WND DMG     5 NE BLUE RIDGE         34.91N 84.27W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CUTCANE ROAD

0710 PM     TSTM WND DMG     1 NW BLUE RIDGE         34.87N 84.34W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SCENIC DRIVE.

0710 PM     TSTM WND DMG     MINERAL BLUFF           34.91N 84.28W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE POWER LINE DOWN ON BLACKBERRY DRIVE.

0710 PM     TSTM WND DMG     3 W BLUE RIDGE          34.86N 84.37W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SUGAR CREEK ROAD

&&

JLF
Special weather statement, Jul 26, 1:16 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 AM EDT MON JUL 26 2010

GAZ053-260600-
116 AM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND OCCASIONAL
LIGHTNING IN COWETA COUNTY UNTIL 200 AM EDT...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL COWETA COUNTY...WITH
THE STRONGER STORMS NEAR THOMAS CROSSROADS AND NEWNAN. THESE STORMS
HAD VERY LITTLE MOVEMENT...AND WERE PRODUCING VERY HEAVY RAIN.

RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS CENTRAL COWETA COUNTY...INCLUDING AREAS AROUND THOMAS
CROSSROADS...MADRAS...SHARPSBURG...MORELAND AND NEWNAN.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jul 26, 2:00 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 AM EDT MON JUL 26 2010

GAZ053-260645-
200 AM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN COWETA COUNTY UNTIL 245 AM EDT...

AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO
SHOW A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL COWETA COUNTY
THAT STRETCHED FROM NEAR MADRAS TO THOMAS CROSSROADS TO SHARPSBURG
TO NEWNAN. THESE STORMS WERE PRODUCING VERY HEAVY RAIN AS THEY
SLOWLY DRIFT TO THE NORTHEAST AT 5 TO 10 MPH.

RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED AND RUNOFF FROM
THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MUCH OF CENTRAL COWETA COUNTY... INCLUDING AREAS AROUND
ARNCO-SARGENT...MORELAND...NEWNAN...MADRAS...TURIN...SHARPSBURG...
AND THOMAS CROSSROADS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES... AND PONDING OF WATER ON ROADWAYS IS LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:47 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer43 min
Jul 26, 2:11 PM EDTFlash Flood WarningFFCDawson, Gilmer3 hr
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield48 min
Jul 26, 4:27 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison48 min
Jul 26, 4:35 PM EDTSevere Thunderstorm WarningFFCGwinnett40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett49 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCFloyd46 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk49 min
Jul 26, 6:02 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Jul 26, 6:31 PM EDTFlash Flood WarningFFCGwinnett4 hr
Jul 26, 6:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington47 min

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.